MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD BC PRO STRAIGHT; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD BC PRO STRAIGHT; INTRAVASCULAR CATHETER
Model Number 392544
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd insyte autoguard bc pro straight needle would not retract.The following information was provided by the initial reporter: i have received more of the affected lot and a couple of the products which have been unsuccessfully safetied.
 
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Date of event: unknown.The date received by manufacturer has been used for this field.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 16-dec-2022.H6: investigation summary: our quality engineer inspected the samples submitted for evaluation.Bd received five used 18g insyte autoguard bc pro units with no product documentation to indicate reference or lot number.A gross visual inspection found that unit (b)(4) had a spring that was snapped into two pieces.The remaining units were tested for retraction, and all retracted as intended.A damaged spring as seen in unit (b)(4) would likely cause a partial retraction or no retraction at all.Your reported issue was confirmed.A damaged spring may occur during manufacturing due to incorrect equipment settings on the spring feeder (feeder that loads the springs into the grips) or due to a machine misalignment as the needle hub is loaded into the grip.A 100% spring force check is performed in line and operators perform functional testing for needle retraction per the quality plan to mitigate the occurrence of this defect.In addition, a device history record review showed no non-conformances associated with this issue during the production of this batch.
 
Event or Problem Description

Brand Name
BD INSYTE AUTOGUARD BC PRO STRAIGHT
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15999778
Report Number1710034-2022-00824
Device Sequence Number6738540
Product Code FOZ
UDI-Device Identifier00382903925445
UDI-Public(01)00382903925445
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2025
Device Model Number392544
Device Catalogue Number392544
Device Lot Number2164968
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2022
Supplement Date Received by Manufacturer02/02/2023
Initial Report FDA Received Date12/16/2022
Supplement Report FDA Received Date02/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown